TT June 2013 on 100mcg Levo and endo recently added 20mcg Liothyronine

She added the new meds as I haven't been feeling great, struggling to get out of bed and permenantly feeling groggy. However, I've had to stop taking the Liothyronine as it's made me feel worse, my heart feels like it is racing, I cry at the drop of a hat and feel like I'm not coping...I only took it for 2 weeks, is this normal?

6 Replies

oldestnewest
  • Since T3 (liothyronine) is much stronger than T4 (thyroxine) it's like doubling your dose all in one go. When my endo put me on T3 he halved my dose of T4 and I was fine, so I would guess this is too much all at once and I would definitely go back and ask to get the dosage right. t3 can be enormously helpful in relieving the symptoms you describe given the right amount, but it sounds as though you are currently over medicated.

  • Thank you, I felt better for the first week (although couldn't believe the speed it worked at) but then all of a sudden I feel like I've been hit by a storm of hormones! Thanks for yor reply

  • Hi niknak

    Drop your dose of levothyroxine to 50mcg. It's usual to drop the dose when T3 is added. If you were taking 100mcg levo and you've added 20mcg of T3 your dose would have gone from 100 to 180 equivalent. Too high a jump. It is normal to gradually increase.

    Don't worry because if you drop the dose of T3 for 1 day and then start at the lower dose to see how you get on. I found when on levo that I didn't feel well at all but when T3 was added everything calmed down and I felt a big improvement.

    T3 is quicker acting than T4 as it goes into our bloodstream in hours but the effect lasts for between 1 and 3 days. T4 should convert to sufficient T3 but sometimes doesn't convert enough. T3 is the hormone that is needed in every one of our cells for us to function.

  • Thanks shaws. I stopped taking the T3 last Tuesday and still feel wretched. I don't understand why the endo didn't reduce my Levo when prescribing T3, especially as over the last year they've noted that I'm very sensitive to levels changing :(

  • It must have been an oversight but it's the patient who hasn't a clue what's going on believing that the instructions are correct.

    I think you could include the T3 if you reduce your T4. I think you will feel an improvement. It is trial and error - what suits one doesn't suit another.

  • The other way to try T3 is to keep the Levo the same but slowly introduce 5mcg, then 10mcg and so on. Leave a week or two between each increase. You will need to cut up the tablet into four. If you begin to feel better on the lower dose stay at that level and you may find it is all you need. if not slowly increase again. It is all trial and error. I have found T3 to be completely magical at getting rid of aches and pains in muscles and joints. I can feeling it taking effect within 20 to 30 minutes. Hope it works for you.

You may also like...